Can You Take Too Much Alavert?
) is a non-prescription allergy medication. It is part of a class of medications known as non-sedating antihistamines (which are less likely to cause drowsiness). An overdose with Alavert is unlikely to cause life-threatening complications. The specific effects of an overdose will vary, depending on a number of factors, including the Alavert dosage
and whether it was taken with any other medications or substances.
Symptoms of an Alavert Overdose
Based on reported cases of overdoses with loratadine (the active ingredient in Alavert), the following symptoms are possible in people who take too much Alavert:
- Feelings of a rapidly or forcefully beating heart (known as heart palpitations)
- Rapid heart rate (tachycardia)
- Unusual body movements or muscle contractions.
Treatment for an Overdose of Alavert
The treatment for an Alavert overdose will vary. If the overdose was recent, a healthcare provider may administer certain medicines or place a tube into the stomach to "pump the stomach." However, once Alavert has been absorbed into the body, there is no treatment that can remove it quickly. Therefore, in these cases, treatment involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
- Fluids through an intravenous line (IV)
- Medications to control a fast heart rate
- Other treatments based on the complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Alavert.